Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 04-28-2013, 05:45 PM   #1
Member
Rainbow123 has no updates.
 
Member Since: Apr 2013
Posts: 40
My Mood:

Default Psych meds have made me dumb

They do.
Rainbow123 is offline   Reply With Quote
"Thanks for this!" says:
Unread 04-28-2013, 05:50 PM   #2
Wise Elder
 
Trippin2.0's Avatar
Trippin2.0 Is seemingly lost in her own head right now....
 
Member Since: May 2010
Location: Cape Town South Africa
Posts: 9,126 (SuperPoster!)
3 yr Member
470 hugs
given
PC PoohBah!
Default Re: Psych meds have made me dumb

I sympathize, being reduced to borderline retardation is the main reason I flushed mine. Sorry you are experiencing it too
Trippin2.0 is online now   Reply With Quote
Unread 04-28-2013, 06:12 PM   #3
Member
 
RedBarchetta's Avatar
RedBarchetta has no updates.
 
Member Since: Mar 2013
Location: Moonachie, NJ
Posts: 243
My Mood:

Default Re: Psych meds have made me dumb

.That's one side-effect I have not experienced on anything...I have had this type of medication, that did not help, and did produce an intoxicating sensation (a.k.a. they got me wasted and that's all they did). This intoxication made it more difficault to think, make desidions, exc. not imposible, just difficult - could that be the problem? If so, but it is working, perhaps try a lower dose?
RedBarchetta is offline   Reply With Quote
Unread 04-28-2013, 07:13 PM   #4
Anonymous32835
Guest
Anonymous32835 has no updates. Edit
 
Posts: n/a
Default Re: Psych meds have made me dumb

I feel this way too. I take 16 pills a day..yes thats a correct number..I feel like a walking nervous paranoid zombie.. I feel for ya...
The best thing I can say is talk to your doc because on my next appointment its going down. Im telling him this is too much for one person to be taking. I have finals on the 2nd and on the 7th of May. this should be interesting to see how it goes...Good luck!
  Reply With Quote
Hugs from:
Unread 04-28-2013, 07:22 PM   #5
Veteran Member
 
wadingthruemotions's Avatar
wadingthruemotions I am empty, void, nothing. I will always be THIS.
 
Member Since: Mar 2013
Location: Texas
Posts: 595
My Mood:

717 hugs
given
Post Re: Psych meds have made me dumb

I felt this way about a year ago. That is when I was on pristiq and abilify. We dropped the abilify and I no longer felt like that (after a little bit of it leaving my system).

I am just on pristiq now, along with klonopin when needed, which seems like a lot these days as I think I am just anxiety ridden all the time now.

But those don't make me feel that way. It might be the meds you are on - if multiple, the combo maybe. Or just one may not take to your system very well.

I loathe the med marry go round cause it takes so long to find the right ones, if there are such things.
__________________
"Death is easy, peaceful: Life is harder"

"The Day You Turned On Me Is The Day I Died,
And I've Forgotten What It's Like,
And How It Feels To Be Alive" (Daughtry-Gone)

"And you always want what you're running from. It's always been that way." Bittersweet Lyrics by Ellie Goulding

"The reason I hold on, cause I need this hole gone." (Stay by Rihanna)

"The opposite of love's indifference." (Stubborn Love, The Lumineers)
wadingthruemotions is offline   Reply With Quote
Unread 04-29-2013, 08:13 PM   #6
Poohbah
 
Cocosurviving's Avatar
Cocosurviving has no updates.
 
Member Since: Sep 2012
Location: OK/USA
Posts: 1,481
My Mood:

2 yr Member
92 hugs
given
Default Re: Psych meds have made me dumb

I have a few meds that cause me to have cognitive
dysfunctions. My meds have been reduced.
So far I have not experienced any problems
(I just started a new med)
I encourage you to speak w/ your pdoc.
__________________
I'm On Twitter: @cocosurviving

Stop trying to hold onto the past. Ė You canít start the next chapter of your life if you keep re-reading your last

DX:Bipolar 1 and panic attacks
Current meds:Lithium 900MG
Lamictal 100MG
Topamax 400MG
Cocosurviving is offline   Reply With Quote
Unread 04-30-2013, 09:25 AM   #7
Veteran Member
 
CharactorAssassin's Avatar
CharactorAssassin has no updates.
 
Member Since: Mar 2013
Posts: 446
Default

Yes we need to be aware of any substance that could be zapping or reducing our energy levels making it difficult to function. I do not have 20/20 vision but I suspect glasses can weaken the eyes. I could be wrong but this type of thing is a concern of mine. When we become dependant on a thing we may not need it atrophies us in some way.
CharactorAssassin is offline   Reply With Quote
Unread 04-30-2013, 04:39 PM   #8
Veteran Member
 
onionknight's Avatar
onionknight Past me: All I want is to live. Current me: AllIwant is to thrive.
 
Member Since: Aug 2012
Location: Grad school =_=
Posts: 724
My Mood:

2 yr Member
251 hugs
given
Default Re: Psych meds have made me dumb

There is some indication that anti-psychotics at high doses in the long-term can reduce brain mass in certain regions. If you've only been on them a short time, this isn't the reason you are feeling dumber most likely. If you plan on using them long-term, work with your doctor to find a dose and drug that allows you to think. You'll be healthier if you can use your mind.
__________________
"What you risk reveals what you value"
onionknight is offline   Reply With Quote
Unread 04-30-2013, 06:46 PM   #9
Veteran Member
 
Vossie42's Avatar
Vossie42 has no updates.
 
Member Since: Sep 2010
Location: U.S.
Posts: 522
My Mood:

3 yr Member
475 hugs
given
Default Re: Psych meds have made me dumb

I hear ya! Lamictal has done a lot for making my depression go away enough that I can attend school, get a degree in accounting and make a better life for myself. But, man, it sure makes me dumb. It is known to cause cognitive problems at higher dosages (over 100 mg). I had trouble with short term memory, coordination, focus, short term memory, simple mathematics (addition, subtraction, etc.), short term memory, learning new concepts and applying old ones. Short term memory was shot. I mentioned that didn't I? LOL! My doctor cut the lamictal down to 75 mg and that has made a big difference. I've cut it further by 12.5 mg, and that little bit has actually made a big difference. I had to up the Prozac to compensate for the decrease in anti-depressant action of the lower dose of lamictal, but I actually feel great now.

Lamictal is an anti-epilectic drug (AED). AEDs are designed to slow down brain activity. It stands to reason that the slower brain activity level would also result in slower cognition. There's a reason why they call Topamax, another AED, Dopamax.

What meds are you taking?
Vossie42 is offline   Reply With Quote
Unread 05-02-2013, 01:12 PM   #10
Account Suspended
sewerrats banana bogie
 
Member Since: Nov 2010
Location: ENGLAND
Posts: 2,609
My Mood:

3 yr Member
9 hugs
given
Default Re: Psych meds have made me dumb

i carnt really tell i have aways been dumb , very very street wise but with dyslexia and depression from a young age never really been able to grab more than the basic,s.
sewerrats is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:56 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
">

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified